The guidance on who is vulnerable in the UK is very vague. Are those on anticoagulants at higher risk? I had blood clots on my lungs twice last year and have asthma.
Blood Thinners - Are those taking Apixaban at higher risk of complications from Coronavirus?
Question posted by Ej00 on 18 March 2020
Last updated on 25 March 2020
Sorry for the delayed answered, I did my research and came across the following , which by know you probably are aware of, if not I hope I have answered your question:
"The medications themselves do not make you more susceptible to coronavirus infection or complications, says Satjit Bhusri, MD, associate director of cardiology at Lenox Hill Hospital in New York City and assistant professor of cardiology at Zucker School of Medicine at Hofstra/Northwell. “But the next question is why are you taking this medication in the first place? The answer to that is what makes you at high risk for CORONAVIRUS complications.”
In other words, if you’re taking an anticoagulant medication, it’s because you’ve either had an event like a stroke or a pulmonary embolism — or you’re at high risk for one — and that makes you more vulnerable to complications if you were to get infected with coronavirus, says Dr. Bhusri
“If someone has a chronic blood clot in their lungs, they may have underlying respiratory issues that make CORONAVIRUS more serious,” says David Davidson, MD, a cardiologist with NorthShore University HealthSystem-Metro Chicago. “And while atrial fibrillation [irregular heartbeat] itself doesn’t seem to be one of the underlying cardiac conditions that puts people at high risk, many of the conditions that contribute to atrial fibrillation, like high blood pressure, congestive heart failure, coronary disease, and age all would make people higher risk.”
- Apixaban uses and safety info
- Apixaban information for Healthcare Professionals (includes dosage details)
- Side effects of Apixaban (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.